MAUDE Adverse Event Report: COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Catalog Number A35HPV06040080
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It is reported that a physician used a fortrex balloon during a procedure.After brachial plexus block anesthesia was administered, the physician punctured the fistula vein along the blood flow from the forearm cephalic vein under the guidance of intracavitary ultrasound.After the blood returned, the micro-puncture sheath was quickly exchanged, and then a 0.035 guidewire was inserted.Under ultrasound guidance, the vascular occlusion was successfully passed (cubital fistula vein), continued through the occlusion into the basilic vein until the axillary vein.The physician inserted the fortrex balloon catheter along the guidewire and the balloon couldbe seen under ultrasound to reach the occlusion.The balloon was pre-dilated at 12-24atm, and the balloon catheter ruptured longitudinally when the pressure increased to 24atm.The patient's internal fistula had multiple stenoses, and the balloon was repeatedly dilated, and opened and contracted many times, which could easily cause the balloon to rupture.The physician immediately stopped using it and replaced it with a new balloon dilation catheter to complete procedure.No patient injury reported.
 
Additional Manufacturer Narrative

Brand Name
FORTREX 0.035 OTW PTA BALLOON CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19483434
Report Number2183870-2024-00185
Device Sequence Number20809665
Product Code LIT
UDI-Device Identifier00763000105983
UDI-Public00763000105983
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2026
Device Catalogue NumberA35HPV06040080
Device Lot NumberB553789
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer08/15/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date08/15/2024
Date Device Manufactured04/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown